Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 113, NWS San Angelo, TX

May 18, 2000Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 18, 2000, 10:50 PM CDT for Brown County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 18, 2000, 10:50 PM CDT (03:50 UTC)
Expired
May 18, 2000, 11:45 PM CDT
In force
55 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Brown County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 8:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2268 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
1.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WUUS54 KSJT 190351
SVRSJT
TXC049-190445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1050 PM CDT THU MAY 18 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1145 PM CDT

* AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES EAST OF BROWNWOOD...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZEPHYR AT 1110 PM CDT
  BLANKET AT 1115 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY 
AWAY FROM WINDOWS.

LAT...LON 3180 9918 3160 9918 3167 9864 3189 9869

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:40 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 18, 8:40 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
840 PM CDT THU MAY 18 2000

THE LATEST KSJT REFLECTIVITY LOOP AND 01Z SURFACE ANALYSIS PLACES THE
SLOW MOVING COLD FRONT ALONG A CROSS PLAINS TO CARLSBAD TO MERTZON TO
MIDKIFF LINE. THE DRYLINE WAS ALONG A MERTZON TO DRYDEN LINE AND WAS
RETREATING SLOWLY WEST. SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE
FORMING AND TRAINING ALONG THE COLD FRONT AND BEGINNING TO BACK BUILD
TO THE SOUTHWEST. THE SURFACE FRONT IS EXPECTED TO SLIP JUST SOUTH OF
BROWNWOOD TO SJT LINE AFTER MIDNIGHT WITH THE 850 MB FRONT ALONG THIS
LINE. GOOD 850 MB THETA-E ADVECTION AND MOISTURE CONVERGENCE ALONG THE
850 MB FRONT SHOULD HELP TO ENHANCE THUNDERSTORM ACTIVITY LATER THIS
EVENING. WITH THE STEERING FLOW PARALLEL TO THE BOUNDARY... TRAINING
THUNDERSTORMS WILL OCCUR ALONG THE BOUNDARY. AS A RESULT... WILL
INCREASE POPS FOR THE COUNTIES IN THE WATCH AND ADD THE THUNDERSTORM
WATCH HEADER TO THE ZONES.

.SJT...NONE.

TEW
N

In the hours before

Special weather statement, May 18, 5:17 PM CDT, 5 hours 33 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-190200-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
517 PM CDT THU MAY 18 2000

...THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE CENTRAL AND
EASTERN SECTIONS OF WEST CENTRAL TEXAS THIS EVENING AND TONIGHT.

THE SLIGHT RISK THREAT FOR SEVERE STORMS ENCOMPASSES AN AREA
SOUTHEAST OF A THROCKMORTON TO STERLING CITY LINE...AND NORTH OF AN
ELDORADO TO CHEROKEE LINE.

A WEAK COLD FRONT WILL MOVE SOUTH THROUGH THE CONCHO VALLEY AND
HEARTLAND THIS EVENING...BEFORE STALLING OVER THE EDWARDS PLATEAU AND
NORTHWEST HILL COUNTRY LATE TONIGHT.

LOW LEVEL CONVERGENCE ALONG THE FRONT AND AN UNSTABLE ATMOSPHERE
WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE FRONT AS
IT MOVES SOUTH. THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AFTER
DEVELOPING.

THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. HOWEVER...WITH A WEAK STEERING FLOW ALOFT...HEAVY RAINFALL
WILL LIKELY ACCOMPANY SOME OF THE STORMS.

SPOTTER ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

19
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:39 PM CDTSevere Thunderstorm WarningSJTTom Green81 min
May 18, 8:08 PM CDTSevere Thunderstorm WarningSJTRunnels97 min
May 18, 8:18 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman42 min
May 18, 8:48 PM CDTTornado WarningSJTRunnels57 min
May 18, 9:05 PM CDTSevere Thunderstorm WarningSJTColeman55 min
May 18, 9:46 PM CDTTornado WarningSJTColeman59 min
May 18, 10:00 PM CDTSevere Thunderstorm WarningSJTBrown60 min
May 18, 10:19 PM CDTSevere Thunderstorm WarningSJTTom Green86 min
May 18, 11:15 PM CDTSevere Thunderstorm WarningSJTCoke45 min
May 18, 11:27 PM CDTSevere Thunderstorm WarningSJTConcho63 min
May 19, 12:27 AM CDTSevere Thunderstorm WarningSJTConcho48 min
May 19, 3:02 AM CDTFlash Flood WarningSJTSan Saba118 min
May 19, 8:52 AM CDTSevere Thunderstorm WarningSJTSterling53 min
May 19, 9:34 AM CDTSevere Thunderstorm WarningSJTNolan26 min
May 19, 9:42 AM CDTSevere Thunderstorm WarningSJTCoke48 min
May 19, 10:46 AM CDTSevere Thunderstorm WarningSJTTom Green59 min
May 19, 10:53 AM CDTSevere Thunderstorm WarningSJTSutton52 min
May 19, 12:15 PM CDTSevere Thunderstorm WarningSJTSterling45 min
May 19, 12:20 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton25 min
May 19, 2:52 PM CDTSevere Thunderstorm WarningSJTTom Green53 min
May 19, 4:03 PM CDTSevere Thunderstorm WarningSJTTom Green57 min
May 19, 5:42 PM CDTSevere Thunderstorm WarningSJTTom Green63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.